Alert archive / Arizona / High Wind Watches in 2015
High Wind Watch 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Dec 24, 2015, 2:58 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Dec 26, 2015, 7:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 2:58 PM MST (21:58 UTC)
- In effect from
- Dec 26, 2015, 7:00 AM MST
- Expired
- Dec 25, 2015, 3:42 AM MST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS75 KVEF 242158 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PST THU DEC 24 2015 CAZ519-520-251200- /O.CON.KVEF.HW.W.0008.000000T0000Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 158 PM PST THU DEC 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... * TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON AND EARLY EVENING HOURS...BE STRONGEST IN THE LATE EVENING HOURS INTO EARLY CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ523-251200- /O.CON.KVEF.HW.W.0008.151225T0000Z-151225T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 158 PM PST THU DEC 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * TIMING...WINDS WILL START TO INCREASE IN THE EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY TO MID MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 45 TO 65 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ524-NVZ022-251200- /O.NEW.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ /O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/ EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 158 PM PST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE. STRONGER NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ521-522-251200- /O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE 158 PM PST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... * TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE. * WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-251200- /O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 158 PM PST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... * TIMING...WINDS WILL INCREASE THIS EVENING...BE STRONGEST IN THE MID TO LATE MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 62 FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS ROADS IN THE LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ526-527-NVZ021-251200- /O.NEW.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...VIDAL JUNCTION... NEEDLES...HOOVER DAM...LAUGHLIN 158 PM PST THU DEC 24 2015 /258 PM MST THU DEC 24 2015/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. * WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. WINDS ARE EXPECTED TO BE STRONGEST NEAR THE LAUGHLIN-BULLHEAD CITY AREA. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
217 WWUS75 KVEF 251042 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 242 AM PST FRI DEC 25 2015 CAZ523-251800- /O.CAN.KVEF.HW.W.0008.000000T0000Z-151225T1800Z/ /O.EXB.KVEF.WI.Y.0031.000000T0000Z-151225T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 242 AM PST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THIS REPLACES THE HIGH WIND WARNING THAT WAS IN EFFECT. * TIMING...WINDS WILL GUSTY EARLY THIS MORNING THEN DECREASE AS THE MORNING PROGRESSES. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 NEAR BARSTOW AS WELL AS HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-251145- /O.CAN.KVEF.HW.W.0008.000000T0000Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 242 AM PST FRI DEC 25 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. HIGH WIND GUSTS OVER 60 MPH HAVE NOT MATERIALIZED FROM THE WEST TO SOUTHWEST AND THIS THREAT HAS ENDED NOW THAT A COLD FRONT HAS PASSED THROUGH THE AREA AND WINDS HAVE SHIFTED TO THE NORTH. $$ NVZ022-251800- /O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/ /O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ /O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/ /O.NEW.KVEF.HZ.A.0003.151227T0600Z-151227T1700Z/ SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 242 AM PST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY... ...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...WIND ADVISORY FOR EARLY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN CLARK COUNTY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY. THIS REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. THE WIND ADVISORY FOR EARLY CHRISTMAS MORNING HAS BEEN CANCELLED. * TIMING...WINDS WILL INCREASE SATURDAY MORNING...BE STRONGEST SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING...REMAIN GUSTY SATURDAY NIGHT INTO MOST OF SUNDAY MORNING...THEN DECREASE. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TEMPERATURE...LOWS WILL DROP AS COLD AS 17 TO 22 DEGREES SUNDAY MORNING ESPECIALLY IN NORMALLY COLDER SPOTS SUCH AS PRIMM. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS INCLUDING HIGHWAY 95 NEAR SEARCHLIGHT. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. ANY PLANTS OR PIPES NOT PROTECTED COULD BE DAMAGED. BRING ANY PETS OR LIVESTOCK INDOORS OR PROVIDE ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ524-251800- /O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/ /O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ /O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/ EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS 242 AM PST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHEAST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY. THIS REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT. THE WIND ADVISORY HAS BEEN CANCELLED FOR EARLY THIS MORNING. * TIMING...WINDS WILL INCREASE SATURDAY MORNING...BE STRONGEST SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING...REMAIN GUSTY SATURDAY NIGHT INTO MOST OF SUNDAY MORNING...THEN DECREASE. * WINDS...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND THE CALIFORNIA-NEVADA STATELINE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ521-522-251145- /O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE 242 AM PST FRI DEC 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY AND DEATH VALLEY NATIONAL PARK. WINDS HAVE DROPPED OFF ACROSS THE AREA EARLY THIS MORNING IN THE WAKE OF A COLD FRONT TO BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ036-NVZ021-251800- /O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ /O.NEW.KVEF.HW.W.0009.151226T1400Z-151227T1600Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AS WELL AS THE LAUGHLIN AND BULLHEAD CITY AREA...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING WITH THE STRONGEST WINDS SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. * WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. WINDS ARE EXPECTED TO BE STRONGEST NEAR THE LAUGHLIN- BULLHEAD CITY AREA. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ AZZ002-CAZ526-527-251800- /O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/ /O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/ LAKE HAVASU AND FORT MOHAVE-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...VIDAL JUNCTION...NEEDLES 242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHWEST MOHAVE COUNTY AND SOUTHEAST SAN BERNARDINO COUNTY INCLUDING THE CADIZ BASIN...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO BE STRONGEST SATURDAY AFTERNOON INTO SATURDAY EVENING. * WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-251800- /O.CON.KVEF.WI.Y.0031.000000T0000Z-151225T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 242 AM PST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * TIMING...WINDS WILL BE STRONGEST IN THE MID TO LATE MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 62 FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS ROADS IN THE LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ003-NVZ017-251800- /O.NEW.KVEF.HZ.A.0003.151227T0600Z-151227T1700Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/ ...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD FREEZE WATCH FOR CENTRAL AND SOUTHERN MOHAVE COUNTY AWAY FROM THE COLORADO RIVER...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TEMPERATURE...LOWS OF 15 TO 20 IN KINGMAN...GOLDEN VALLEY AND DOLAN SPRINGS. SINGLE DIGITS ARE EXPECTED IN HIGHER ELEVATION AREAS. * IMPACTS...ANY COLD SENSITIVE PLANTS WILL BE KILLED. UNPROTECTED PIPES MAY BURST AND RESULT IN FLOODING AND WATER DAMAGE. PETS AND LIVESTOCK THAT ARE NOT GIVEN ADEQUATE SHELTER COULD SUFFER FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STACHELSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 24, 10:20 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 24, 10:20 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PST THU DEC 24 2015 .SYNOPSIS...SOUTHWEST TO WEST WINDS WILL INCREASE TODAY AHEAD OF A COLD STORM SYSTEM. THIS STORM WILL PRESS ACROSS THE AREA TONIGHT INTO CHRISTMAS DAY WITH A BAND OF HIT AND MISS SHOWERS. SNOW MAY FALL AS LOW AS 2500 TO 3000 FEET IN SOME AREAS. GUSTY NORTH WINDS WILL DEVELOP CHRISTMAS NIGHT AND LAST THROUGH THE WEEKEND ACCOMPANIED BY MUCH COLDER WEATHER. MAINLY DRY CONDITIONS ALONG WITH A MODERATING TREND ARE EXPECTED FOR THE CLOSE OF THE YEAR. && .UPDATE...FAIRLY QUIET WEATHER ACROSS THE REGION THIS MORNING AHEAD OF A COLD STORM SYSTEM THAT WILL IMPACT THE REGION OVER THE NEXT COUPLE OF DAYS. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON AND PRECIPITATION WILL GRADUALLY START PUSHING INTO THE NORTHERN ZONES BY LATE AFTERNOON. FEEL THAT THE HIGH WIND WARNING FOR THE SIERRA SLOPES AND WESTERN MOJAVE DESERT MAY BE A BIT OVERDONE...BUT AT THIS TIME WILL NOT MAKE ANY CHANGES AND WILL WAIT AND SEE HOW THINGS PROGRESS. IT SHOULD GET WINDY IN THOSE LOCATIONS THOUGH. NO UPDATES AT THIS TIME. && PREV DISCUSSION 315 AM PST THU DEC 24 2015 .SHORT TERM...CHRISTMAS EVE DAY THROUGH CHRISTMAS NIGHT. WE ARE IN FOR A SACK OF METEOROLOGICAL GOODIES TODAY THROUGH CHRISTMAS DAY COURTESY OF THE SANTA STORM. PRESENTLY, THERE ARE SOME BATCHES OF HIGHER LEVEL CLOUDS, ESPECIALLY ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES, COURTESY OF MOUNTAIN WAVE ACTIVITY OFF THE TEHACHAPIS. THERE ARE ALSO SOME MID-LEVEL CLOUDS ACROSS SOUTHERN PARTS OF NYE AND LINCOLN COUNTIES AND MUCH OF CLARK COUNTY AND THE ARIZONA STRIP. THE MID-LEVEL CLOUDS SHOULD ERODE AFTER DAYBREAK AND THE THOUGHT IS IN THESE AREAS WE SHOULD SEE A GOOD AMOUNT OF SUN FOR WINDOW THIS AFTERNOON. WINDS WILL START TO PICK UP TODAY AHEAD OF A STORM THAT WILL CAUSE SANTA AND HIS TEAM OF REINDEER SOME ISSUES. A 120 KT+ JET AT 250 MB MOVES OVER THE AREA TODAY AND AS THESE WINDS GET MIXED DOWN TO THE SURFACE, THEY WILL CREATE GUSTY WINDS. I ISSUED WIND HEADLINES TO ADDRESS THIS IN THE WESTERN PART OF THE AREA. FOR THE EASTERN SIERRA AND OWENS VALLEY, THE ARW MODEL SHOWS A CRITICAL LAYER DEVELOPING TO THE LEE OF THE SOUTHERN SIERRA THIS EVENING. GIVEN CROSS BARRIER FLOW, WE SHOULD SEE DOWNSLOPE WINDS DEVELOP AND THESE LOOK TO AT LEAST MAKE IT INTO THE WESTERN PARTS OF THE OWENS VALLEY SO A HIGH WIND WARNING WAS ISSUED. NORTHWEST SAN BERNARDINO COUNTY SHOULD SEE POCKETS OF WARNING LEVEL WINDS THOUGH MANY SPOTS MAY JUST END UP WITH ADVISORY LEVEL GUSTS (BELOW 58 MPH) BUT I DECIDED TO ISSUE A HIGH WIND WARNING AS SOME FAVORED SPOTS LIKE FORT IRWIN COULD BLOW WELL. OTHERWISE, WIND ADVISORIES WERE ISSUED FOR THE REST OF INYO COUNTY, NORTHEAST SAN BERNARDINO COUNTY, THE MORONGO BASIN AND SOUTHERN CLARK COUNTY. THE MORONGO BASIN ADVISORY RUNS LONGER AS THEY TYPICALLY GET A DELAY WITH THEIR WINDOW OF STRONGEST WINDS, WHICH IS TYPICALLY FROM THE WEST TO NORTHWEST THAT WILL HOLD OFF UNTIL LATER CHRISTMAS MORNING. WINDS WILL DROP OFF FOR A BIT IN ALL AREAS ONCE THE COLD FRONT PASSES THROUGH. THE SANTA STORM WILL ALSO BRING A BAND OF SHOWERS WITH IT AS THE COLD FRONT WORKS ON SOUTH. THE NORTHWEST TRAJECTORY WILL NOT BODE WELL FOR MOISTURE BUT HAS GOOD FORCING. HOWEVER, EXCEPT FOR LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY, WHATEVER SHOWERS THERE ARE WILL BE A QUICK SHOT OF 1-3 HOURS AT BEST. A BETTER DEVELOPED BAND OF SHOWERS SHOULD IMPACT LINCOLN COUNTY OWING TO STRONG FORCING AND UPLIFT FROM THE TERRAIN AND THUS A WINTER WEATHER ADVISORY REMAINS IN EFFECT THERE. IN ADDITION, A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR NORTHERN MOHAVE COUNTY. 700 MB TEMPS TANK TO -12C WITH THE FRONT WHICH WILL DROP SNOW LEVELS TO 2500-3000 FEET. THIS WILL CHANGE RAIN QUICKLY TO SNOW AND WE MAY EVEN SEE A LITTLE SNOW IF WE ARE LUCKY ON THE FAR WEST SIDE OF THE LAS VEGAS VALLEY CHRISTMAS MORNING. POST-FRONTAL ENERGY AND LINGERING MID-LEVEL MOISTURE COULD STILL RESULT IN A FEW SHOWERS IN THE AFTERNOON ON CHRISTMAS DAY. FOR TEMPS, I LEANED TOWARD THE WARMER ECMWF AS IT SEEMS TO BE DOING BETTER LATELY FOR HIGHS. LOWS MAY NOT GET SO CHILLY AS GUIDANCE SHOWS TONIGHT GIVEN THE WIND STAYS UP AND I WENT WITH THE WARMER GUIDANCE IN SOME SPOTS TONIGHT. MUCH COLDER AIR ARRIVES BEHIND THE SANTA STORM AND MANY LOWER DESERT VALLEYS WILL DROP INTO THE 20S CHRISTMAS NIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY. SATURDAY STILL LOOKS QUITE BLUSTERY DUE TO BELOW NORMAL TEMPERATURES AND GUSTY NORTH WINDS. IN HOUSE MODELS STILL PAINTING STRONGEST NORTH WINDS WILL BE DOWN THE COLORADO RIVER VALLEY AND EASTERN SAN BERNARDINO COUNTY. SOME OF THE HIGHER TERRAIN IN SOUTHERN LINCOLN, CLARK AND INYO COUNTIES WILL ALSO LIKELY BE VERY WINDY. DECISION FOR WIND PRODUCT TYPES IS NEARING. WINDS SHOULD SLOWLY ABATE THROUGH SUNDAY AS GRADIENTS RELAX AS UPPER LOW SHIFTS EAST INTO THE BIG BEND REGION OF TEXAS. LITTLE RECOVERY IN TEMPERATURES EXPECTED SUNDAY AS EVERYONE HEADS BACK HOME AFTER THE LONG HOLIDAY WEEKEND. MODELS STARTING TO COME INTO BETTER AGREEMENT NEXT WEEK. THE PROGRESSIVE PATTERN WILL PERSIST WITH OUR NEXT TROUGH PASSAGE ON MONDAY/TUESDAY. ONLY MENTIONABLE POPS FOR NOW IS ALONG THE EASTERN SIERRA SLOPES OF INYO COUNTY. MODELS DROP A WEAKER TROUGH SOUTHEAST ACROSS THE GREAT BASIN ON WEDNESDAY OR THURSDAY. TEMPERATURES WILL MODERATE SLOWLY UNDER CONTINUAL TROFINESS ALONG WITH SEEING MORE CLOUD COVER AT TIMES. && .AVIATION...FOR MCCARRAN...WINDS WILL REMAIN LIGHT TODAY WITH A RIBBON OF MOISTURE AROUND 6-10KFT DIFFUSING BY THE AFTERNOON...ALLOWING MORE SUNSHINE. THIS SHOULD AID IN THE DEVELOPMENT OF SOUTHWEST WINDS...BECOMING GUSTY BY LATE AFTERNOON. SOUTHWEST WINDS WILL GRADUALLY VEER TO MORE WESTERLY AND LOSE THEIR GUSTINESS DURING THE OVERNIGHT HOURS. MOISTURE WILL ALSO BE ON THE INCREASE WITH ADDITIONAL LOWER CLOUDS AND PRECIPITATION CHANCES AFTER MIDNIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...HARD TO LUMP TERMINAL SITES ACROSS THE REGION INTO ONE GROUP FOR THE PERIOD. KBIH IS PROVING TO BE A DIFFICULT FORECAST. HIGH RESOLUTION GUIDANCE SUGGESTS LIGHTER WEST TO SOUTH WINDS THROUGH TODAY WITH ANY PRECIPITATION REMAINING NEAR THE CREST. LAMP GUIDANCE BLASTS NORTHERLY WINDS IN AND BRINGS SNOW SHOWERS IN...POSSIBLY STARTING AS RAIN. ONLY MADE TWEAKS TO GOING TAF. KDAG WILL REMAIN WESTERLY WHILE THE REST OF THE AREA SHOULD BEGIN TO SEE SOME FORM OF SOUTHWEST WINDS. A BAND OF MOISTURE ALONG WITH COLD FRONT WILL SINK SOUTH ACROSS THE SOUTHERN GREAT BASIN THIS EVENING...PRODUCING LOCALLY LOWER CIGS AS WELL AS AT LEAST MOUNTAIN SHOWERS. && .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF WIND GUSTS OR WIND DAMAGE AS WELL AS ANY BLOWING DUST ARE REQUESTED THIS AFTERNOON INTO CHRISTMAS DAY. SPOTTER REPORTS OF SNOW AMOUNTS ARE WELCOME TONIGHT INTO CHRISTMAS DAY. ADDITIONAL SPOTTER REPORTS FOR WIND MAY BE NEEDED OVER THE WEEKEND ESPECIALLY ON SATURDAY. && UPDATE...GORELOW SHORT TERM...STACHELSKI LONG TERM...PIERCE AVIATION...STEELE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:51 AM MST | High Wind Warning | VEF | Inyo, San Bernardino | 24 hr |
| Dec 24, 3:51 AM MST | Wind Advisory | VEF | Inyo, San Bernardino | 31 hr |
Nearby
High Wind Watches in Arizona, 2015High Wind Watches in California, 2015High Wind Watches in Nevada, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.